Alert archive / Nebraska / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 2, NWS Cheyenne, WY

April 25, 2024Kimball County, Nebraska; Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 25, 2024, 5:47 PM MDT for Kimball County, Nebraska; Laramie County, Wyoming. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2024, 5:47 PM MDT (23:47 UTC)
Expired
Apr 25, 2024, 6:10 PM MDT
In force
23 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Kimball County, NE, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 70 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 5:55 PM MDTHAIL 0.88Bushnell, NEIn Bushnell.
Apr 25, 5:58 PM MDTHAIL 0.7Bushnell, NEHeavy rain.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2024-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2024-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

404 
WUUS55 KCYS 252347
SVRCYS
NEC105-WYC021-260030-
/O.NEW.KCYS.SV.W.0002.240425T2347Z-240426T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
547 PM MDT Thu Apr 25 2024

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  Western Kimball County in the Panhandle of Nebraska...
  Southeastern Laramie County in southeastern Wyoming...

* Until 630 PM MDT.

* At 547 PM MDT, severe thunderstorms were located along a line
  extending from near Oliver Campground to Panorama Point, moving
  north at 10 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Oliver Campground, Panorama Point, Oliver Reservoir, and Bushnell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4104 10411 4136 10389 4132 10375 4100 10394
      4100 10404
TIME...MOT...LOC 2347Z 177DEG 10KT 4125 10385 4101 10400 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Claycomb
1 follow-up statement
572 
WWUS55 KCYS 260010
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
610 PM MDT Thu Apr 25 2024

NEC105-WYC021-260019-
/O.CAN.KCYS.SV.W.0002.000000T0000Z-240426T0030Z/
Kimball NE-Laramie WY-
610 PM MDT Thu Apr 25 2024

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KIMBALL AND
SOUTHEASTERN LARAMIE COUNTIES IS CANCELLED...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.  However, small hail and
heavy rain are still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cheyenne.

&&

LAT...LON 4104 10411 4136 10389 4132 10375 4100 10394
      4100 10404
TIME...MOT...LOC 0006Z 177DEG 10KT 4130 10385 4106 10400 

$$

Claycomb

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 5:33 PM MDT, 14 minutes earlier. Its key messages:

  • Scattered to numerous showers and thunderstorms are expected across southeast Wyoming and the western Nebraska Panhandle today and tonight. A few storms may be strong to locally severe, especially east of I-25. The primary hazards will be large hail and damaging wind gusts, although an isolated tornado or two will be possible. The potential will exist for cold-core funnel clouds as well.
  • An extremely active weather pattern persists through the weekend with widespread stratiform rain w/ embedded thunder likely for most areas from Friday through Sunday.
  • Accumulating snow is expected at elevations above 8000 feet, with the potential for 12+ inches in the Snowy and Sierra Madre Ranges from Friday through Sunday. The I-80 Summit between Laramie and Cheyenne will be very close to the main transition zone between rain and snow. Travel impacts remain possible, mainly from Friday night through Saturday.
Area forecast discussion, Apr 25, 5:33 PM MDT, 14 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
533 PM MDT Thu Apr 25 2024

.KEY MESSAGES...

- Scattered to numerous showers and thunderstorms are expected
  across southeast Wyoming and the western Nebraska Panhandle
  today and tonight. A few storms may be strong to locally
  severe, especially east of I-25. The primary hazards will be
  large hail and damaging wind gusts, although an isolated
  tornado or two will be possible. The potential will exist for
  cold-core funnel clouds as well.

- An extremely active weather pattern persists through the
  weekend with widespread stratiform rain w/ embedded thunder
  likely for most areas from Friday through Sunday.

- Accumulating snow is expected at elevations above 8000 feet,
  with the potential for 12+ inches in the Snowy and Sierra
  Madre Ranges from Friday through Sunday. The I-80 Summit
  between Laramie and Cheyenne will be very close to the main
  transition zone between rain and snow. Travel impacts remain
  possible, mainly from Friday night through Saturday.

&&

.MESOSCALE...
Issued at 245 PM MDT Thu Apr 25 2024

Latest GOES visible imagery shows numerous showers and
thunderstorms that have developed west of the Laramie Range
early this afternoon along with initiation along the dryline
positioned west of Cheyenne northeast through Chugwater. This
dryline has not propagated eastward as quickly as initially
forecast with the early clearing of morning cloud cover.
Additionally, early morning storms that tracked from western
Carbon Co up through Douglas has left an outflow boundary now
extending south through Goshen Co. This will lead to a potential
area of enhanced convergence in the North Platte River valley
near the WY/NE border for new storm development later this
afternoon right on the gradient of convective inhibition to the
east. Latest observations show dew points in the 50s near
Sidney up through Banner Co and points towards the northeast.

Based on latest CAM guidance, areas of concern will be from
Torrington through Scottsbluff and potential towards Alliance
areas late this afternoon into this evening. Forecast soundings
would support marginally severe hail likely around 1-1.5 inches
with the strongest cells with 500-700 J/kg of CAPE in the hail
growth region. Additionally, surface winds in the river valley
are modeled to by more east-southeasterly enhancing low-level
shear and short-lived tornado potential with any discrete
storms. However, stronger 0-6 km shear is present along the I-80
corridor in the NE panhandle as the core of 500mb flow aloft
has weakened over the last 24 hours per latest RAP analysis,
limiting stronger shear farther north in our CWA.

As better lift continues to arrive overhead, more widespread
storm coverage will continue with embedded stronger cells. Main
weather hazards overnight will transition towards heavy rainfall
and localized flooding, especially over the southern NE
panhandle that may see repeated rounds of precipitation with the
initial storm development in our area in addition to storms
closer to the surface low traversing north of the CO/WY border.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 402 AM MDT Thu Apr 25 2024

A highly complex & extremely active mid & upper level pattern is
expected to continue to evolve across the western and central US
over the next 24 to 48 hours, giving way to chances for multiple
hazards including severe convective storms, significant snowfall
accumulations above 7500-8000 feet elevation, as well as chances
for locally heavy rainfall for the lower elevations. The overall
upper-level pattern will remain characterized by expansive long-
wave troughing encompassing much of the western & central CONUS,
with two distinct pieces of energy pivoting across the 4 corners
region before ejecting northeastward across the southern/central
high plains. Overall, models are in excellent agreement with the
overall evolution of the pattern. However, there are a number of
notable complexities with potential outcomes highly sensitive to
the precise timing of disturbances and resulting interactions of
boundaries which eventually take place. Nonetheless, it is quite
likely that the majority of the CWA will see some sort of impact
from these systems.

The first notable short-wave disturbance will lift to the north-
east across the 4 corners this afternoon, contributing to strong
lee cyclogenesis over eastern Colorado with a sub-990-mb surface
low expected to develop by 21z. The resulting southeasterly low-
level flow should provide a sufficient fetch of moisture to help
maintain appreciable surface dew points in the lower 50s, mainly
across the western Nebraska Panhandle. The western extent of the
deeper moisture remains highly uncertain with a sharp cut-off in
the spread of HREF members along/southwest of a BFF-IBM line for
progged dew points indicating uncertainty regarding the eastward
progression of the dry line. The 10th %ile of the HREF ensembles
are in the mid 40s to the east of this line, but quickly drop to
the mid/upper 20s to the west. This may play a key role in storm
severity today w/ better MLCAPEs (1000-1500 J/kg) possibly being
focused more across our far eastern zones. Even so, there should
be good instability today as thermal profiles rapidly cool later
this afternoon as the mid-level cold pool approaches. Scattered/
numerous showers and thunderstorms should develop across western
areas by early afternoon, with a slightly delayed initiation for
the high plains closer to 21-00z given substantial inhibition w/
the initially warm, capped air mass aloft. High-res models would
suggest initiation occurring in the vicinity of the dryline near
the WY/NE border by 00z w/ numerous clusters developing through-
out the evening. Vertical shear will be more than sufficient for
organized, potentially rotating storms capable of large hail and
perhaps locally damaging wind gusts. The last several iterations
of the HRRR and NAMNest have suggested a few narrow UH tracks as
well, suggesting potential for a low-topped supercell or two and
the risk for a weak tornado or two. As thermal profiles cool, we
would not be surprised to see at least several cold-core funnels
develop in the early evening w/ numerous storm mergers likely to
be taking place during this time.

Dry-slotting on the back side of the rapidly maturing cyclone is
expected to limit convective coverage across western zones after
03z, with the primary focus shifting toward stratiform rain and/
or embedded convection over the western NE Panhandle through mid
day Friday. Brief short-wave dirty ridging should develop as the
first low departs. A weak, slow-moving disturbance will uncercut
this ridge over central Wyoming, resulting in a burst of notable
700-mb warm air advection across Carbon & Albany counties during
the afternoon and evening hours on Friday. As such, rain & high-
elevation snow should quickly re-develop as the next low deepens
and pivots northeast across the 4 corners from Friday night thru
Saturday. Yet again, lee cyclogenesis will result in substantial
wrap-around moisture in the TROWAL/deformation axis on the back-
side of a rapidly deepening cyclone over central KS. As a result
we should see deep/moist northeasterly low-level upslope flow as
well as favorable dynamics supporting widespread stratiform rain
and embedded convection over much of the CWA. PWATs of 0.5+ inch
will be near the 90th percentile of climatology, so would expect
some pretty impressive rainfall totals through Sunday. Localized
areas could see over 1.5 inches of rain over the next few days!

High-elevation snow will also be likely, as 700-hpa temperatures
fall to -2 to -4 deg C. A foot or more of accumulation will be a
good possibility for both the Snowy and Sierra Madre ranges with
this second wave, with more significant uncertainty below around
8000 feet elevation and potential impacts over the Interstate 80
Summit between Laramie and Cheyenne. Models continue to trend on
the cooler side for Friday Night & Saturday, validating previous
concerns of cold air damming along the front range favoring low-
tier percentiles of the model spectrum for temperatures. Decided
to populate snow levels with the 25th %ile of the NBM, which may
bring a brief rain/snow mix into Cheyenne but would restrict the
accumulations to the higher terrain to the west. The Summit will
be right near the transitional bubble, with the worst-case being
around 6-8 inches of heavy and wet snow. Ensemble means are near
2-3 inches using a 10:1 ratio. Will continue to hold off for now
on any headlines given lingering uncertainty. Daytime highs will
likely struggle to reach the middle 40s for many areas Saturday.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 402 AM MDT Thu Apr 25 2024

We will have an active weather pattern continue for the extended
forecast package. Near average temperatures for the weekend are
forecast, and gradually increasing through the week to be
approximately 5-15 degrees above climatological averages to round out
the last few days of April and into early May. At this time of
inspection, snow showers across the higher elevations will wind down
on Sunday and Monday, with rain showers and thunderstorms
anticipated daily for the entire cwa through the end of next week.

Saturday night into early Sunday, we will have a slow-moving upper
level low slowly propagating to the east-northeast, ultimately
ejecting out toward the Upper Midwest and Great Lakes region by late
Sunday. As this negatively tilted upper level system with an
attendant mid-latitude surface low propagates away from our region,
we will have wrap-around moisture coupled with CAA. 700mb
temperatures ranging from 0C to -5C along with scattered rain
showers in the lower elevations, and accumulation snowfall in the
higher terrain will slowly dissipate from Saturday night to late
Sunday afternoon. Isolated thundershowers are also possible, but sub-
severe. Areas of highest confidence for additional rainfall
accumulations in the lower terrain will be along and east of I-25
toward western Nebraska. Much needed rainfall is anticipated for
these areas.

The water faucet will be turned off for only a brief period as we
transition to a quiet weather setup for approximately 24 hours. A
shortwave trough will arrive from the Pacific Northwest by Monday
evening, bringing a renewed chance for showers and isolated
thunderstorms. This weak disturbance is anticipated to eject
downstream toward the Northern Plains and Great Lakes region
throughout the day on Tuesday, limiting our chances of rainfall from
that.

Tuesday is advertised by model guidance to transition to a more
quasi-zonal flow regime aloft, with weak shortwave disturbances
embedded within the H5 and H7 flow aloft. Diurnal convection is
signaled to be present as mid-levels will adiabatically cool from a
passing shortwave trough to our north, increasing the low-level and
mid-level atmosphere lapse rates. Not expecting severe weather from
this weak threshold of a disturbance, but lingering showers and
thunderstorms could persist overnight into early Wednesday morning.

Wednesday and Thursday will see an amplification of an upper level
ridge, with it originating across the Mexican Plateau, and advecting
warmer are northward across the Intermountain West. Weak shortwave
disturbances are forecast to propagate off a much larger longwave
trough from the Pacific Northwest on Wednesday, bringing another
opportunity for showers and thunderstorms during the peak heating
hours of the day. Thursday will have the aforementioned upper level
ridge axis positioned over the Central Plains. The potent longwave
trough will elongate and intensify across the western CONUS. This
trough is modeled to become negatively tilted by Thursday of next
week, with diffluent flow being coupled with moisture and
instability across the Central Rockies. We will need to pay
attention to this trend as it may be our next opportunity for
stronger, organized convection across the cwa to round out the
week.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 522 PM MDT Thu Apr 25 2024

A storm system over central Colorado early this evening will
slowly move to western Nebraska by Friday morning then to the
Dakotas by Friday evening.

Wyoming TAFS...Expect broken clouds from 3500 to 10000 feet with
thunderstorms in the vicinity at the terminals this evening, and
occasional thunderstorms at Laramie until 03Z producing wind
gusts to 35 knots along with visibilities to 5 miles.
Occasional showers will occur at Laramie from 03Z to 06Z, and at
Cheyenne after 15Z Friday, reducing visibilities to 4 miles.
Winds will gust to 25 knots at Rawlins until 03Z, and to
22 knots at Laramie until 03Z, and to 30 knots after 15Z
Friday, and to 35 knots at Cheyenne through the period.

Nebraska TAFS...Ceilings will range from 3500 to 6000 feet with
occasional thunderstorms until 03Z producing wind gusts to
40 knots and visibilities to 2 miles. Occasional showers will
also occur, reducing visibilities to 2 to 4 miles after 08Z with
ceilings near 2500 feet. Winds will gust to 25 knots until 05Z,
and to 35 knots after 13Z Friday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

MESOSCALE...MB
SHORT TERM...CLH
LONG TERM...BW
AVIATION...RUBIN
Hazardous weather outlook, Apr 25, 2:07 PM MDT, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
207 PM MDT Thu Apr 25 2024

WYZ103>106-109>111-113-115>117-262015-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
207 PM MDT Thu Apr 25 2024

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered to numerous showers and thunderstorms are expected
today into early this evening.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

An extremely active weather pattern persists through the weekend
with widespread stratiform rain with embedded thunder likely for
most areas from Friday through Sunday.

.Spotter information statement...

Weather spotters are encouraged to report any severe weather to
NWS Cheyenne on social media.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
262015-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
East Platte County-Goshen County-Central Laramie County-
East Laramie County-
207 PM MDT Thu Apr 25 2024

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered to numerous showers and thunderstorms are expected
today and tonight. A few storms may be strong to locally severe,
especially east of I-25. The primary hazards will be large hail,
heavy rainfall, and damaging wind gusts, although an isolated
tornado or two will be possible. The potential will exist for
cold-core funnel clouds as well.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

An extremely active weather pattern persists through the weekend
with widespread stratiform rain with embedded thunder likely for
most areas from Friday through Sunday.

.Spotter information statement...

Weather spotters are encouraged to report any severe weather to
NWS Cheyenne on social media.

WYZ112-114-262015-
Sierra Madre Range-Snowy Range-
207 PM MDT Thu Apr 25 2024

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered to numerous showers and thunderstorms are expected
today into early this evening.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Accumulating snow is expected at elevations above 8000 feet, with
the potential for 12+ inches in the Snowy and Sierra Madre Ranges
from Friday through Sunday. Travel impacts remain possible,
mainly from Friday night through Saturday.

.Spotter information statement...

Weather spotters are encouraged to report rain or snowfall
amounts to NWS Cheyenne on social media.

In the hours before

Local storm report, Apr 25, 3:42 PM MDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
342 PM MDT Thu Apr 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     Hail             9 E Yoder               41.94N 104.12W
04/25/2024  M1.75 Inch       Goshen             WY   Emergency Mngr

&&

GCC
Special weather statement, Apr 25, 3:45 PM MDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
345 PM MDT Thu Apr 25 2024

NEZ019-096-WYZ108-252215-
Scotts Bluff NE-South Sioux NE-Goshen County WY-
345 PM MDT Thu Apr 25 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SCOTTS BLUFF...
SOUTHWESTERN SIOUX AND SOUTHEASTERN GOSHEN COUNTIES THROUGH 415 PM
MDT...

At 345 PM MDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout along a line extending from 6 miles
east of Torrington to 7 miles southwest of Hawk Springs Recreation
Area. These storms were nearly stationary.

HAZARD...Landspouts, wind gusts up to 40 mph, and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
La Grange, Lyman, Huntley, Hawk Springs Campground, Hawk Springs
Recreation Area, Hawk Springs, and Henry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4216 10390 4163 10408 4162 10443 4216 10407
TIME...MOT...LOC 2145Z 231DEG 3KT 4204 10406 4166 10433

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Brothers
Local storm report, Apr 25, 3:50 PM MDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
350 PM MDT Thu Apr 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     Hail             8 E Yoder               41.94N 104.14W
04/25/2024  E1.00 Inch       Goshen             WY   Emergency Mngr

&&

GCC
Special weather statement, Apr 25, 4:16 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
416 PM MDT Thu Apr 25 2024

NEZ019-096-WYZ108-252245-
Scotts Bluff NE-South Sioux NE-Goshen County WY-
416 PM MDT Thu Apr 25 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SCOTTS BLUFF...
SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES THROUGH 445 PM
MDT...

At 415 PM MDT, Doppler radar was tracking a strong thunderstorm near
Henry, or 8 miles southeast of Torrington, moving northeast at 10
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Morrill and Henry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4192 10401 4200 10413 4220 10402 4201 10381
TIME...MOT...LOC 2215Z 225DEG 5KT 4200 10404

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Brothers
Special weather statement, Apr 25, 4:53 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
453 PM MDT Thu Apr 25 2024

WYZ102-252330-
Niobrara County WY-
453 PM MDT Thu Apr 25 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NIOBRARA COUNTY
THROUGH 530 PM MDT...

At 453 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Lusk, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern
Niobrara County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4271 10420 4276 10435 4300 10426 4296 10406
      4280 10406
TIME...MOT...LOC 2253Z 211DEG 9KT 4281 10421

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Brothers
Special weather statement, Apr 25, 5:14 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
514 PM MDT Thu Apr 25 2024

NEZ019-096-260000-
Scotts Bluff NE-South Sioux NE-
514 PM MDT Thu Apr 25 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SCOTTS BLUFF AND
SOUTHEASTERN SIOUX COUNTIES THROUGH 600 PM MDT...

At 514 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lake Alice, or near Scottsbluff, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Scottsbluff, Lake Minatare Campground, Scottsbluff Airport, Lake
Minatare, and Lake Alice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4186 10364 4198 10372 4211 10348 4186 10337
TIME...MOT...LOC 2314Z 245DEG 10KT 4195 10363

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Claycomb

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 9:03 PM MDTSpecial Weather StatementCYSKimball42 min
Apr 25, 3:09 PM MDTSpecial Weather StatementCYSScotts Bluff36 min
Apr 25, 3:11 PM MDTTornado WarningCYSScotts Bluff, Sioux34 min
Apr 25, 5:14 PM MDTSpecial Weather StatementCYSScotts Bluff46 min
Apr 25, 11:56 AM MDTSpecial Weather StatementCYSConverse34 min
Apr 25, 12:24 PM MDTSpecial Weather StatementCYSConverse36 min
Apr 25, 12:35 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara26 min
Apr 25, 3:45 PM MDTSpecial Weather StatementCYSGoshen30 min
Apr 25, 4:16 PM MDTSpecial Weather StatementCYSGoshen29 min
Apr 25, 4:53 PM MDTSpecial Weather StatementCYSNiobrara37 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2024Severe Thunderstorm Warnings in Wyoming, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.